Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



$ L\sp p$ bounds for spectral multipliers on nilpotent groups

Author: Michael Christ
Journal: Trans. Amer. Math. Soc. 328 (1991), 73-81
MSC: Primary 42B15; Secondary 22E30, 35P99, 43A22
MathSciNet review: 1104196
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A criterion is given for the $ {L^p}$ boundedness of a class of spectral multiplier operators associated to left-invariant, homogeneous subelliptic second-order differential operators on nilpotent Lie groups, generalizing a theorem of Hörmander for radial Fourier multipliers on Euclidean space. The order of differentiability required is half the homogeneous dimension of the group, improving previous results in the same direction.

References [Enhancements On Off] (What's this?)

  • [CS] M. Christ and C. D. Sogge, The weak type $ {L^1}$ convergence of eigenfunction expansions for pseudodifferential operators, Invent. Math. 94 (1988), 421-453. MR 958838 (89j:35096)
  • [D] E. B. Davies, Explicit constants for Gaussian upper bounds on heat kernels, Amer. J. Math. 109 (1987), 319-333. MR 882426 (88g:58174)
  • [FS] G. B. Folland and E. M. Stein, Hardy spaces on homogeneous groups, Princeton Univ. Press, Princeton, N.J., 1982. MR 657581 (84h:43027)
  • [H] L. Hörmander, Estimates for translation invariant operators in $ {L^p}$ spaces, Acta Math. 104 (1960), 93-139. MR 0121655 (22:12389)
  • [HJ] A. Hulanicki and J. W. Jenkins, Almost everywhere summability on nilmanifolds, Trans. Amer. Math. Soc. 278 (1983), 703-715. MR 701519 (85f:22011)
  • [JS] D. Jerison and A. Sánchez-Calle, Estimates for the heat kernel for a sum of squares of vector fields, Indiana Univ. Math. J. 35 (1986), 835-854. MR 865430 (88c:58064)
  • [KS1] S. Kusuoka and D. Stroock, Applications of the Malliavin calculus, part III, J. Fac. Sci. Univ. Tokyo Sect. 1A Math. 34 (1987), 391-442. MR 914028 (89c:60093)
  • [KS2] -, Long time estimates for the heat kernel associated with a uniformly subelliptic symmetric second order operator, Ann. of Math. 127 (1988), 165-189. MR 924675 (89b:35022)
  • [MM] G. Mauceri and S. Meda, Vector-valued multipliers on stratified groups, Revista Mat. Iberoamericana 6 (1990), 141-154. MR 1125759 (92j:42014)
  • [M] R. Melrose, Propagation for the wave group of a positive subelliptic second order differential operator, Hyperbolic Equations and Related Topics, Academic Press, Boston, Mass., 1986. MR 925249 (89h:35177)
  • [Mü] D. Müller, On Riesz means of eigenfunction expansions for the Kohn-Laplacian, preprint.
  • [RS] M. Reed and B. Simon, Methods of modern mathematical physics. I: Functional analysis, Academic Press, Orlando, 1980. MR 751959 (85e:46002)
  • [S1] E. M. Stein, Topics in harmonic analysis, Princeton Univ. Press, Princeton, N.J., 1970. MR 0252961 (40:6176)
  • [S2] -, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N.J., 1970. MR 0290095 (44:7280)
  • [V] N. Th. Varopoulos, Semi-groupes d'opérateurs sur les espaces $ {L^p}$, C.R. Acad. Sci. Paris 301 (1985), 865-868. MR 823141 (87c:47061)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 42B15, 22E30, 35P99, 43A22

Retrieve articles in all journals with MSC: 42B15, 22E30, 35P99, 43A22

Additional Information

Keywords: Spectral multiplier, nilpotent Lie group, subellipticity, heat kernel
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society